Tornado, Palm Beach
- When
- August 3, 1:18 PM EST
- Where
- Palm Beach County, Pahokee
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.817, -80.667
A weak tornado briefly touched down but did no known damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 12:30 PM EST, 48 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 130 PM EDT SUN AUG 03 2003 .CURRENTLY...LIGHT SOUTH-SOUTHWEST FLOW IS IN PLACE THROUGH LOW AND MID LEVELS OF THE ATMOSPHERE...BETWEEN THE MAIN TROUGH GREAT LAKES TO THE TENNESSEE VALLEY AND THE RIDGE PARKED OVER THE WESTERN ATLANTIC. CAUGHT ON THE PERIPHERY OF THE RIDGE JUST OFF NORTH FLORIDA IS THE FILLING REMNANTS OF AN UPPER LOW PRESSURE SYSTEM AS WELL AS ITS VERY WEAK SURFACE FEATURE OVER THE NORTHERN BAHAMAS. THE SOUTH-SOUTHWEST FLOW IS HOLDING SEA BREEZE CONVERGENCE...AIDED BY STILL SOUTHEAST SURFACE FLOW...CLOSE TO THE EAST COAST AND ALLOWS FOR GOOD COVERAGE OF THUNDERSTORMS ACROSS THE METRO AREAS OF PALM BEACH AND BROWARD COUNTIES. THIS CONVECTION WILL PERSIST INTO THE EVENING THEN SUBSIDE. .TONIGHT THROUGH TUESDAY...THE TROUGH OVER THE TENNESSEE VALLEY WILL LIFT OUT AS THE WEAK TROUGH NORTH OF THE BAHAMAS DISSIPATES. TOGETHER THIS WILL ALLOW THE RIDGE AXIS TO SHIFT A LITTLE FURTHER NORTH INTO CENTRAL FLORIDA...AND RETURN THE GENERAL FLOW THROUGH THE MID LEVELS BACK TO THE SOUTHEAST OVERNIGHT. MOISTURE AMOUNTS WILL REMAIN HIGH ENOUGH TO SUPPORT SCATTERED CONVECTION AGAIN TOMORROW AND TUESDAY...ALTHOUGH THE LIGHT SOUTHEAST FLOW WILL FAVOR INLAND AND WEST COAST COVERAGE THROUGH THE AFTERNOONS. .TUESDAY NIGHT THROUGH SUNDAY...A SHORT WAVE TROUGH MOVING THROUGH THE THE LOWER MISSISSIPPI VALLEY WILL DEEPEN THE MAIN TROUGH OVER THE EASTERN UNITED STATES. THIS WILL SHIFT THE RIDGE SOUTHWARD...ALLOWING CONTINUED SOUTHWEST FLOW OVER THE AREA. THIS WILL AGAIN HOLD EAST COAST SEA BREEZES CLOSER TO THE METRO AREAS. OTHERWISE LITTLE CHANGE FROM EARLIER IN THE WEEK. .MARINE...LIGHT SOUTHEAST WINDS AND LOW SEAS BECOMING MORE SOUTHERLY LATER IN THE WEEK. WILL KEEP AN EYE ON SOME MODERATE SWELL OFF PALM BEACH COUNTY. WAVEWATCH MODEL SHOWS OVER 8S PERIODS TONIGHT THROUGH MONDAY. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED. PBI TB 077/089 077/089 077 25242 FLL TB 078/089 078/089 078 25242 MIA TB 078/089 078/090 078 25242 APF TB 076/089 076/089 076 25252 .MIA...NONE. CHRISTENSEN
FLZ063-066>075-031600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 512 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH FLORIDA TODAY. FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES, AND WIND GUSTS TO 30 MPH ARE EXPECTED WITH THE HEAVIER STORMS. IN ADDITION, VERY LOCALIZED HEAVY RAINS ARE POSSIBLE, AS THE STORMS WILL BE SLOW MOVERS. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Miami radar (KAMX), 136 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
1 tornado. Local standard time, as filed.
A weak tornado briefly touched down but did no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334547.